MAUDE Adverse Event Report: MEDTRONIC IRELAND TURBOHAWK PLUS 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND TURBOHAWK PLUS 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THP-M
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.Product analysis: a visual inspection found no issues with the housing and that the guidewire lumen intact.A 0.014¿ guidewire from the lab could be loaded through the device tip and exit the proximal end of the guidewire lumen without any issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
A physician was attempting to use a turbohawk plus.The device was prepped as per the ifu with no issues.It was reported that the device did not enter the patients body, the spider was was positioned in the popliteal space.As they loaded the device on the spider wire, significant resistance was met about halfway down the wire to the point they were unable to advance any further.They removed the device, with difficulty, and loaded a different thp-m on the same wire and finished the case successfully.No patient injury.

Brand Name
TURBOHAWK PLUS 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20650803
Report Number9612164-2024-05188
Device Sequence Number18213728
Product Code MCW
UDI-Device Identifier00763000402396
UDI-Public00763000402396
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K212027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2025
Device Catalogue NumberTHP-M
Device Lot Number0011371929
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2022
Initial Report FDA Received Date11/11/2024
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown